Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 42, NWS Memphis, TN

March 31, 2015DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2015, 11:53 PM CDT for DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 11:53 PM CDT (04:53 UTC)
Expired
Apr 1, 2015, 12:45 AM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 62 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 4.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS54 KMEG 010453
SVRMEG
MSC033-093-TNC047-157-010545-
/O.NEW.KMEG.SV.W.0042.150401T0453Z-150401T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWESTERN TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWESTERN TENNESSEE...

* UNTIL 1245 AM CDT

* AT 1153 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED NEAR COLLIERVILLE...AND MOVING SOUTHEAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLLIERVILLE...GERMANTOWN...OLIVE BRANCH...HOLLY SPRINGS...
  BYHALIA...SLAYDEN...MT PLEASANT...RED BANKS...LAGRANGE...MACON...
  OAKLAND...PIPERTON...ROSSVILLE...MOSCOW...WILLISTON...GRAND
  JUNCTION...LA GRANGE...MAHON...HAYS CROSSING AND KIRK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3500 8920 3499 8935 3485 8935 3484 8930
      3472 8930 3491 8990 3526 8959 3515 8919
TIME...MOT...LOC 0453Z 313DEG 25KT 3500 8970 

$$
3 follow-up statements
341 
WWUS54 KMEG 010503
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CDT WED APR 1 2015

MSC033-TNC157-010513-
/O.CAN.KMEG.SV.W.0042.000000T0000Z-150401T0545Z/
DESOTO MS-SHELBY TN-

1203 AM CDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DESOTO AND
SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3500 8920 3499 8935 3485 8935 3484 8930
      3472 8930 3490 8972 3499 8972 3500 8964
      3512 8964 3524 8952 3515 8919
TIME...MOT...LOC 0503Z 313DEG 25KT 3495 8964 

$$

MSC093-TNC047-010545-
/O.CON.KMEG.SV.W.0042.000000T0000Z-150401T0545Z/
MARSHALL MS-FAYETTE TN-
1203 AM CDT WED APR 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN MARSHALL AND SOUTHERN FAYETTE COUNTIES...

AT 1203 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BYHALIA...OR 7 MILES SOUTH OF
COLLIERVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
HOLLY SPRINGS...SLAYDEN...MT PLEASANT...LAGRANGE...MACON...OAKLAND...
PIPERTON...ROSSVILLE...MOSCOW...WILLISTON...GRAND JUNCTION...LA
GRANGE...HAYS CROSSING...KIRK...HUDSONVILLE...EARLY GROVE...CAYCE...
HIGDON...CANADAVILLE AND MACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3500 8920 3499 8935 3485 8935 3484 8930
      3472 8930 3490 8972 3499 8972 3500 8964
      3512 8964 3524 8952 3515 8919
TIME...MOT...LOC 0503Z 313DEG 25KT 3495 8964 

$$
281 
WWUS54 KMEG 010527
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 AM CDT WED APR 1 2015

TNC047-010537-
/O.CAN.KMEG.SV.W.0042.000000T0000Z-150401T0545Z/
FAYETTE TN-

1227 AM CDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3490 8972 3499 8972 3499 8935 3485 8935
      3484 8930 3472 8930
TIME...MOT...LOC 0527Z 313DEG 25KT 3484 8949 

$$

MSC093-010545-
/O.CON.KMEG.SV.W.0042.000000T0000Z-150401T0545Z/
MARSHALL MS-
1227 AM CDT WED APR 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN MARSHALL COUNTY...

AT 1227 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HOLLY SPRINGS...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
HOLLY SPRINGS...SLAYDEN...MT PLEASANT...EARLY GROVE...CAYCE...
HIGDON...ATWAY...MACK...TASKA AND HUDSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3490 8972 3499 8972 3499 8935 3485 8935
      3484 8930 3472 8930
TIME...MOT...LOC 0527Z 313DEG 25KT 3484 8949 

$$
305 
WWUS54 KMEG 010538
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 AM CDT WED APR 1 2015

MSC093-010547-
/O.EXP.KMEG.SV.W.0042.000000T0000Z-150401T0545Z/
MARSHALL MS-
1238 AM CDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL COUNTY WILL
EXPIRE AT 1245 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3490 8972 3499 8972 3499 8935 3485 8935
      3484 8930 3472 8930
TIME...MOT...LOC 0529Z 313DEG 25KT 3484 8949 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:33 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 31, 10:33 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 PM CDT TUE MAR 31 2015

.UPDATE...

UPDATE TO EXPAND AND EXTEND SEVERE THUNDERSTORM WATCH #13.

&&

.DISCUSSION...

A FAVORABLE PATTERN FOR CONTINUED THUNDERSTORM DEVELOPMENT ALONG
A COUPLE OF OUTFLOW BOUNDARIES. THE FIRST BOUNDARY STRETCHED FROM
LAUDERDALE COUNTY TENNESSEE SOUTHEAST INTO FAR NORTHEAST
MISSISSIPPI AS OF 0330Z AND THE SECOND FROM LAWRENCE COUNTY
ARKANSAS SOUTHEAST TOWARDS THE MEMPHIS METRO. THUNDERSTORMS
CONTINUE TO DEVELOP ALONG THESE BOUNDARIES AND ARE BEING FED AND
ENERGIZED BY A WESTERLY LOW LEVEL JET NOSING INTO THE BOUNDARIES
AROUND 5KFT. A RESERVOIR OF MODERATELY UNSTABLE AIR CHARACTERIZED
BY MUCAPES AROUND 1500 J/KG AND STEEP MID LEVEL LAPSE RATES AROUND
7.5 C/KM TO THE WEST IS FEEDING IN ON THE LOW LEVEL JET AND
ALLOWING FOR SOME STORMS TO REACH SEVERE LIMITS WITH LARGE HAIL.

IN ADDITION...THE LOW AND MID LEVEL SHEAR PATTERN IS FAVORABLE FOR
BACKBUILDING AND TRAINING STORMS WHICH WILL LIKELY LEAD TO AREAS
OF FLASH FLOODING ALONG THE SLOW MOVING OUTFLOW BOUNDARIES.
PORTIONS OF THE AREA WILL BE CONSIDERED FOR A FLASH FLOOD WATCH.

UPDATED ZONES...GRIDS...AND HAZARDS WILL BE SENT SHORTLY.

JLH

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT TUE MAR 31 2015/

DISCUSSION...
AN UNSTABLE GULF AIRMASS PREVAILED OVER THE MIDSOUTH THIS AFTERNOON.
GOES WATER VAPOR IMAGERY SHOWED A DISTINCT MIDLEVEL SHORTWAVE
ENTERING AR FROM OK WHICH HAS HELPED TO FURTHER DESTABILIZE THE
ATMOSPHERE. 12Z LZK SOUNDING SHOWED STEEP MIDLEVEL LAPSE RATES
PRIOR SHORTWAVE ARRIVAL...NEARLY DRY ADIABATIC FROM 740MB UP TO
575MB. MINUS 20C LEVELS WERE IMPRESSIVELY LOW AT 19.3KFT. 18Z NAM
SOUNDINGS SHOWED DOWNSTREAM SURFACE- BASED CAPE VALUES OF 2000 TO
2500 J/KG OVER NORTH MS AT 21Z...WITH LIMITED CINH.

EXPECT THUNDERSTORMS TO CONTINUE OVER NORTH MS THROUGH THE EARLY
TO MIDDLE EVENING... BEFORE THE SHORTWAVE EXITS AND THE BOUNDARY
LAYER STABILIZES. THUNDERSTORM CHANCES WILL LIKELY INCREASE OVER
NORTHEAST AR THIS EVENING...AS A MORE SUBTLE NORTHWEST FLOW
SHORTWAVE DROPS INTO SOUTHERN MO. THESE STORMS WOULD LIKELY BECOME
ROOTED IN AN ELEVATED UNSTABLE LAYER AND MOVE SOUTHEAST INTO
WEST TN AND NORTHEAST MS DURING THE LATE EVENING/EARLY OVERNIGHT.

WEDNESDAY MAY SEE STRONGER CONVECTIVE CAPPING UNDER SHORTWAVE
RIDGING ALOFT. ANY STORM THAT MANAGES TO BREAK THE CAP COULD TAP
INTO SOME IMPRESSIVE INSTABILITY...WITH 18Z/31 NAM SHOWING
3500-4000 J/KG OF SURFACED BASED CAPE OVER THE EASTERN AR AND
NORTHWEST MS DELTA.

UPPER LEVEL HEIGHTS WILL BEGIN FALLING THURSDAY...WITH THE
APPROACH OF A MIDLEVEL SHORTWAVE THROUGH THE LOWER AND MIDDLE MS
RIVER VALLEY. THIS WILL WEAKEN CONVECTIVE INHIBITION FROM EAST
CENTRAL AR THROUGH WEST TN THURSDAY AFTERNOON. THURSDAY NIGHT WILL
SEE A SLOW MOVING SURFACE COLD FRONT DROPPING THROUGH THE OZARKS.
FRONTAL SPEED SHOULD INCREASE ON FRIDAY...WITH SYNOPTIC SCALE
HEIGHT FALLS MOVING INTO THE LOWER AND MIDDLE MS RIVER VALLEY.
PREFRONTAL AND POST FRONTAL SURFACE WINDS MAY APPROACH WIND
ADVISORY CRITERIA.

DRY MIDCONTINENTAL SURFACE HIGH PRESSURE WILL SETTLE INTO THE
MIDSOUTH SATURDAY...WITH LOW HUMIDITIES...SUNNY SKIES AND LIGHT
WINDS. LOW LEVEL RETURN FLOW AROUND THE WESTERN PERIPHERY OF THE
DEPARTING SURFACE RIDGE MAY BRING SUFFICIENT INSTABILITY INTO THE
DELTA FOR A FEW THUNDERSTORMS SUNDAY AFTERNOON.

PWB

&&

.AVIATION...

00Z TAF CYCLE

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE
TAF SITES THROUGH MID EVENING WITH PREVAILING VFR CIGS WITH
TEMPORARY REDUCTIONS OF CIGS/VSBYS IN CONVECTION. MOST OF THE
CONVECTION SHOULD DIMINISH PRIOR TO 01/05Z WITH MAINLY VFR CIGS.

LOWER LEVEL STRATUS AND FOG WITH MVFR CIGS/VSBYS SHOULD REDEVELOP
AT KMEM...KJBR...AND KTUP TOWARDS 01/09Z AND PERSIST THROUGH EARLY
WEDNESDAY. THIS MVFR CLOUD COVER SHOULD MIX OUT BY MID MORNING
WITH VFR CIGS EXPECTED INTO THE AFTERNOON.

SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP BY WEDNESDAY AFTERNOON
WITH REINTRODUCTION OF POTENTIAL MVFR CIGS/VSBYS IN ANY
CONVECTION.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 31, 6:43 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT TUE MAR 31 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
643 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID
SOUTH THIS EVENING. THE PRIMARY RISK WITH ANY SEVERE STORMS WILL
BE LARGE HAIL. VERY LARGE HAIL TO GOLFBALL SIZE OR GREATER WILL BE
POSSIBLE WITH THE STRONGEST STORMS EARLY THIS EVENING. THE SEVERE
WEATHER THREAT SHOULD DIMINISH LATER THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE ADDITIONAL CHANCES FOR SEVERE WEATHER ON WEDNESDAY
AFTERNOON AND AGAIN ON THURSDAY. SEVERE THUNDERSTORM CHANCES WILL INCREASE
AREAWIDE WITH THE PASSAGE OF A COLD FRONT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE
MID SOUTH AND WILL BE POSSIBLE AT TIMES THROUGH THE REMAINDER OF
THIS WEEK. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE VIA PHONE OR SOCIAL
MEDIA.

JLH

In the hours before

Local storm report, Mar 31, 10:54 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HAIL             KEOWNVILLE              34.55N 88.92W
03/31/2015  E1.50 INCH       UNION              MS   PUBLIC

            PING PONG BALL TO GOLF BALL SIZE HAIL NEAR HIGHWAY 30.

&&

AJC
Local storm report, Mar 31, 11:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      3 N DOWNTOWN MEMPHIS    35.18N 90.05W
03/31/2015                   SHELBY             TN   TRAINED SPOTTER

            TWO+ INCHES OF WATER ON ROADWAYS.

&&

AJC
Local storm report, Mar 31, 11:14 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1114 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             5 WNW TOMBIGBEE STATE P 34.26N 88.70W
03/31/2015  E0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL ON VAN BUREN AVE. NEAR NORTH MISSISSIPPI
            MEDICAL CENTER.

&&

AJC
Local storm report, Mar 31, 11:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             4 W TUPELO              34.26N 88.80W
03/31/2015  M1.00 INCH       LEE                MS   PUBLIC

            QUARTER SIZE HAIL IN WEST TUPELO.

&&

AJC
Special weather statement, Mar 31, 11:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT TUE MAR 31 2015

MSZ006-009-016-017-024-010515-
LEE MS-ITAWAMBA MS-TISHOMINGO MS-PRENTISS MS-MONROE MS-
1133 PM CDT TUE MAR 31 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1215 AM CDT FOR...

EAST CENTRAL LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED NEAR PRATTS FRIENDSHIP AT 1125 PM CDT...
MOVING EAST AT 35 MPH.

PEOPLE IN EAST CENTRAL LEE...ITAWAMBA...SOUTH CENTRAL TISHOMINGO...
SOUTHEASTERN PRENTISS AND NORTHEASTERN MONROE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSISSIPPI.

LAT...LON 3393 8822 3420 8855 3450 8854 3447 8815
TIME...MOT...LOC 0425Z 285DEG 29KT 3445 8856
Local storm report, Mar 31, 11:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1141 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             8 SW WATER VALLEY       34.08N 89.73W
03/31/2015  E1.00 INCH       YALOBUSHA          MS   TRAINED SPOTTER

            QUARTER SIZE HAIL IN WATER VALLEY.

0328 PM     HAIL             LAMBROOK                34.33N 90.97W
03/31/2015  E1.75 INCH       PHILLIPS           AR   PUBLIC

            GOLF BALL SIZE HAIL IN LAMBROOK, AR.

0350 PM     HAIL             6 W BRUCE               33.99N 89.45W
03/31/2015  E1.00 INCH       CALHOUN            MS   TRAINED SPOTTER

            QUARTER SIZE HAIL IN BRUCE.

0400 PM     HAIL             6 WSW CLARKSDALE        34.17N 90.67W
03/31/2015  E2.75 INCH       COAHOMA            MS   PUBLIC

            BASEBALL SIZE HAIL NEAR CLARKSDALE.

0431 PM     HAIL             WATER VALLEY            34.16N 89.63W
03/31/2015  E1.75 INCH       YALOBUSHA          MS   BROADCAST MEDIA

            GOLF BALL SIZE HAIL NEAR WATER VALLEY.

0530 PM     HAIL             NEW ALBANY              34.49N 89.02W
03/31/2015  E1.00 INCH       UNION              MS   PUBLIC

            DIME TO QUARTER SIZE HAIL IN NEW ALBANY.

0545 PM     HAIL             RECTOR                  36.26N 90.29W
03/31/2015  E1.00 INCH       CLAY               AR   PUBLIC

            DIME TO QUARTER SIZE HAIL NEAR RECTOR.

0605 PM     HAIL             12 NE NEW ALBANY        34.61N 88.87W
03/31/2015  E2.00 INCH       TIPPAH             MS   PUBLIC

            HEN EGG SIZE HAIL NORTHEAST OF NEW ALBANY

0610 PM     HAIL             BALDWYN                 34.50N 88.63W
03/31/2015  E1.75 INCH       LEE                MS   PUBLIC

            GOLF BALL SIZE HAIL NEAR DRY CREEK ROAD.

0618 PM     HAIL             4 SE SELMER             35.13N 88.54W
03/31/2015  E1.25 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL IN SELMER

0625 PM     FLASH FLOOD      PICKWICK DAM            35.05N 88.25W
03/31/2015                   HARDIN             TN   PUBLIC

            WARNING THIS REPORT IS OLD AND NOT VALID. THIS REPORT WAS
            ENTERED IN ERROR.

0640 PM     HAIL             15 S SAVANNAH           35.01N 88.24W
03/31/2015  E0.75 INCH       HARDIN             TN   TRAINED SPOTTER

            PENNY SIZE HAIL FELL FOR ABOUT 5 MINUTES.

0810 PM     HAIL             KENNETT                 36.24N 90.05W
03/31/2015  E0.88 INCH       DUNKLIN            MO   LAW ENFORCEMENT

            MULTIPLE REPORTS OF NICKEL SIZE HAIL IN KENNETT.

0927 PM     TSTM WND DMG     HOLLYWOOD               36.05N 90.19W
03/31/2015                   DUNKLIN            MO   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN HOLLYWOOD.

0945 PM     HAIL             2 SW HARRISBURG         35.54N 90.75W
03/31/2015  E0.88 INCH       POINSETT           AR   TRAINED SPOTTER

            NICKEL SIZE HAIL NEAR HARRISBURG.

1014 PM     HAIL             WEINER                  35.62N 90.90W
03/31/2015  E1.00 INCH       POINSETT           AR   PUBLIC

            QUARTER SIZE HAIL NEAR WEINER.

1015 PM     FLASH FLOOD      3 E WHITEHALL           34.76N 90.50W
03/31/2015                   LEE                AR   AMATEUR RADIO

            WIDESPREAD FLOODING NEAR WHITEHALL.

1015 PM     HAIL             1 N WHITEHALL           34.78N 90.55W
03/31/2015  E1.50 INCH       LEE                AR   TRAINED SPOTTER

            PING PONG SIZE HAIL NEAR WHITEHALL

1033 PM     HAIL             JERICHO                 35.29N 90.23W
03/31/2015  E0.88 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            DIME AND PENNY SIZE HAIL NEAR EXIT 17 ON I-55 IN JERICHO.

1045 PM     HAIL             5 WNW TOMBIGBEE STATE P 34.26N 88.70W
03/31/2015  E0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL ON VAN BUREN AVE. NEAR NORTH MISSISSIPPI
            MEDICAL CENTER.

1045 PM     HAIL             4 W TUPELO              34.26N 88.80W
03/31/2015  M1.00 INCH       LEE                MS   PUBLIC

            QUARTER SIZE HAIL IN WEST TUPELO.

1049 PM     HAIL             KEOWNVILLE              34.55N 88.92W
03/31/2015  E1.50 INCH       UNION              MS   PUBLIC

            PING PONG BALL TO GOLF BALL SIZE HAIL NEAR HIGHWAY 30.

1100 PM     FLASH FLOOD      3 N DOWNTOWN MEMPHIS    35.18N 90.05W
03/31/2015                   SHELBY             TN   TRAINED SPOTTER

            TWO+ INCHES OF WATER ON ROADWAYS.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:39 PM CDTSevere Thunderstorm WarningMEGTishomingo51 min
Mar 31, 8:25 PM CDTSevere Thunderstorm WarningMEGTishomingo50 min
Mar 31, 9:30 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo24 min
Mar 31, 10:04 PM CDTSpecial Weather StatementMEGAlcorn, Tishomingo56 min
Mar 31, 10:41 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Prentiss, Tippah, Union64 min
Mar 31, 10:52 PM CDTSpecial Weather StatementMEGBenton, Tippah53 min
Mar 31, 11:02 PM CDTFlash Flood WatchMEGAlcorn, Benton, Chickasaw, DeSoto, Itawamba, Lafayette and 11 more4 hr
Mar 31, 11:16 PM CDTFlash Flood WarningMEGLee, Prentiss, Tippah, Union3 hr
Mar 31, 11:18 PM CDTSevere Thunderstorm WarningMEGMarshall32 min
Mar 31, 11:33 PM CDTSpecial Weather StatementMEGItawamba42 min
Mar 31, 11:35 PM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Union25 min
Mar 31, 11:37 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah23 min
Mar 31, 11:51 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah39 min
Apr 1, 12:53 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union37 min
Apr 1, 1:15 AM CDTSpecial Weather StatementMEGLee30 min
Mar 31, 7:01 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood44 min
Mar 31, 7:31 PM CDTSevere Thunderstorm WarningMEGLauderdale44 min
Mar 31, 7:36 PM CDTFlash Flood WarningMEGChester, Hardeman, McNairy3 hr
Mar 31, 7:37 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy53 min
Mar 31, 7:47 PM CDTSevere Thunderstorm WarningMEGLauderdale43 min
Mar 31, 8:01 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton44 min
Mar 31, 8:18 PM CDTSevere Thunderstorm WarningMEGDyer42 min
Mar 31, 8:23 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy52 min
Mar 31, 8:39 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Tipton51 min
Mar 31, 8:49 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale26 min
Mar 31, 8:55 PM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood3 hr
Mar 31, 9:22 PM CDTSevere Thunderstorm WarningMEGFayette38 min
Mar 31, 10:14 PM CDTSevere Thunderstorm WarningMEGFayette46 min
Mar 31, 10:28 PM CDTSevere Thunderstorm WarningMEGShelby62 min
Mar 31, 10:32 PM CDTFlash Flood WarningMEGHardeman, McNairy3 hr
Mar 31, 11:11 PM CDTFlash Flood WarningMEGShelby, Tipton3 hr
Apr 1, 11:37 AM CDTRiver Flood AdvisoryMEGLauderdale, Tipton4 days
Apr 1, 4:22 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton38 min
Apr 1, 5:00 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.